MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CMV IGG; CYTOMEGALOVIRUS IMMUNOASSAY

ROCHE DIAGNOSTICS ELECSYS CMV IGG; CYTOMEGALOVIRUS IMMUNOASSAY
Model Number CMV IGG
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The e801 analyzer serial number was (b)(6).
 
Event or Problem Description
The initial reporter questioned the results from multiple samples from 1 patient tested for elecsys cmv igg (cmv igg) on a cobas e 801 analytical unit.Sample from (b)(6) 2025: the cmv igg result from the e801 analyzer was 0.61 u/ml (borderline).This sample was tested by 2 competitor methods: diasorin liaison cmv igg: 20.4 au/ml (positive) diasorin liaison cmv igg avidity: igg too low (avidity not interpretable) biomérieux vidas cmv igg: 9 au/ml (positive) biomérieux vidas cmv igg avidity: 8 avi% the results suggest a recent primary cmv infection.Sample from (b)(6) 2025: the cmv igg result from the e801 analyzer was 0.276 u/ml (negative).Sample from (b)(6) 2025: on (b)(6) 2025, the cmv igg result was 0.28 u/ml (negative).On (b)(6) 2025, the repeat result was 0.260 u/ml (negative).This sample was tested by 2 competitor methods: diasorin liaison cmv igg: 39.3 au/ml (positive).Diasorin liaison cmv igg avidity: 0.105 biomérieux vidas cmv igg: 16 au/ml (positive).Biomérieux vidas cmv igg avidity: 28 avi% the results confirm a recent primary infection with cmv.The customer suspects a missed seroconversion of the roche cmv igg assay.
 
Additional Manufacturer Narrative
Calibration and qc were acceptable.Four samples from the patient were received for investigation from (b)(6) 2025.The customer's results were reproducible.(b)(6) 2025 (sample 1): cmv igg: < 0.150 u/ml with a data flag (negative).Cmv igm: 0.158 coi (negative).(b)(6) 2025 (sample 2): cmv igg: 0.694 u/ml (indeterminate).Cmv igm: 34.4 coi (positive).(b)(6) 2025 (sample 3): cmv igg: 0.266 u/ml (negative).Cmv igm: 17.5 coi (positive).(b)(6) 2025 (sample 4): cmv igg: 0.265 u/ml (negative).Cmv igm: 11.7 coi (positive).The samples were investigated further.Mikrogen recomline cmv igg assay and igg avidity assay: sample 1 was negative, there was insufficient sample volume remaining for sample 2, and samples 3 and 4 were positive with low avidity.Platelia cmv igg assay: sample 1 was negative, there was insufficient sample volume remaining for sample 2, sample 3 was indeterminate, and sample 4 was positive.The investigation results revealed that the samples show a seroconversion upon primary infection with cmv, which was captured by the elecsys cmv igm assay, but was not detected with the elecsys cmv igg assay.Product labeling states: "elecsys cmv igg results should be used in conjunction with the patient¿s medical history, clinical symptoms, and other laboratory tests." the investigation did not identify a product problem.

Brand Name
ELECSYS CMV IGG
Common Device Name
CYTOMEGALOVIRUS IMMUNOASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23478678
Report Number1823260-2025-04509
Device Sequence Number10329588
Product Code LFZ
UDI-Device Identifier07613336198469
UDI-Public07613336198469
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K220911
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberCMV IGG
Device Catalogue Number09118551190
Device Lot Number863613
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale